Serotonin syndrome: Occurs when two drugs that affect the body's level of serotonin are taken together at the same time
On eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are simple to use, anonymous and free. Start now >>>
I think I have serotonin syndrome which brought on a multiple sclerosis relapse only the doctor doesn't think so. I was diagnosed with MS Jan 2008 and had a relapse a month or two later. I haven't had one since until now. I eat healthy and exercise (I cycle and swim, nothing to strenuous)and have never really had any problems until now. I have been on 5HTP for over a year now and have only just found out people with autoimmune diseases shouldn't take it. I have recently started taking melatonin (also found out you're not supposed to take 5HTP and melatonin together, no warnings on the bottles!)and have also been taking amitriptyline as and when I need it. I took a course of ginseng a month or two ago too. These are all serotonin inhibitors, apart from melatonin. I took the 5HTP and melatonin at night and a few weeks ago my face and tongue would go numb... at night, but would be fine by the morning. I had extreme dizziness (the dizziness is back) at this time so assumed it was labrynthitis. I had a glass of red wine a week past tues and my head, face, tongue and whole left side of my body went numb. My other symptoms are rapid eye movement, everything sounds really noisy, my left ear feels blocked but I've been putting oil in my ears at night and the doc's done tests so I don't have an infection at all. I'm VERY drowsy, numbness and tingling, tight chest on left side (it's about the only thing i can feel on my left side), dehydration, my jaw and neck feel cramped, my jaw and teeth feel like I've been clenching them the whole time, I'm rigid, not steady on my feet, walking into things, I feel like I've been living in a dream since it started, headaches, sweats and feeling jittery on and off. abnormal bowel movements. I'd like to know if it's safe to take a strong course of the oral steroid Methylprednisolone while I'm getting over Serotonin Syndrome.
More questions for: Serotonin syndrome
I have a cousin we just lost. She was 58 and she died in her sleep. She has been on multiple medications most of her adult life. She did take seroquel and migraine medicine. Has anybody in the group lost someone to seroquel syndrome?
Hi I know my answer is late Hi I know my answer is late for yout post, and I hope you are doing better today. I suffered severe serotonin syndrome in Jan and Feb 2016. Hospitalized and in ICU on ventilator for 3 days. I was taking cymbalta and psychiatrist ordered buspar. I took the buspar x2 doses and then eas shopping with a friend who knew me..thank God. I completely decompensated to point of acting like a bad horror movie demon-driven maniac. Hallucinating, throwing my arms and legs around to relieve muscle rigidity, rocking myself, begging over and over "please please help me! HELP ME!". No one knew what had happened to me. Er docs asked my son if I was taking illict illegal street drugs..like BATH SALTS!. I was acting that badly restrained x4 with 2 big burly secutity guards holding me down too. I bit people, screamed, felt like my arms and legs were hurting so badly that I was begging for help. They gave me so much medicine to stop my unbelievable behavior that I literally stopped breathing. Had to be entubated and put in icu for 3 days. They did every medical test possible as well as every blood drug test. Everything was ok. Doc told my son that I mught never be the same if I did wake up. No one even thought about serotonin syndrome. After I recovered and came home I started researching what happened. I am an RN. I discovered that my cymbalta and new buspar could have precipitated event BUT MY CULPRIT was MUCINEX (OTC cough suppresnt" According to many articles on internet, this combo caused my serotonin syndrome. Who would ever thought an over the counter med for a cold combined with my new buspar and cymbalta would almost kill me. If you research this, you will find many meds that counteract and cause serotonin syndrome. Tramadol (ultram) is a big one and so is DEMEROL! Big big no no's. I cannot ever take another antidepressant cause of my hx. I miss my cymbalta SO MUCH! But I am limited to wellbutrin (made me so mean and angry), Abilify (which is directly contra-indicated by pharmacistt) with my Requip for severe restless legs and lastly Remeron which causes extreme wt gain. So right now I am taking nothing for nerous and metal If I slip up and dont research a medicine properly, then i experience milder but still miserable serotonin overload. I have about given up. submitted by Dee Smith 0 sec ago
I have experience the syndrome and again was prescribed a pill that has serotonin and fell into the trap and have had really bad effects.. had to stop taking Buspar.. What now..what have you all done about this
I have been on Adderall for 3 months now, I'm prescribed 30mg 3 times a day. I've started to notice a tolerance where they weren't working like they first were. I recently looked up ways to reduce tolerance and bought some vitamins and supplements. I'm Also prescribed Zoloft. Today I feel very nauseous, gassy, I have diarrhea, a headache and I'm tired and very cold. Are these signs of serotonin symptom?
More reviews for: Serotonin syndrome
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.